Hail, Washington
- When
- March 21, 9:45 PM CST
- Where
- Washington County, 4 mi SE of West Fork
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.900, -94.133
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 21, 8:49 PM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 849 PM CST MON MAR 21 2005 .MESOSCALE DISCUSSION... A NARROW LINE OF STORMS HAS EVOLVED AND IS MOVING INTO NORTHWEST ARKANSAS. THE STORMS ARE ELEVATED...DRIVEN BY WEAK ELEVATED INSTABILITY AND STRONG UPWARD MOTION AHEAD OF THE SYSTEM APPROACHING SLOWLY FROM THE WEST. THE TAIL END STORM IN NORTHEAST SEQUOYAH COUNTY IS THE REMAINS OF A SUPERCELL AND THE STRONG SHEAR IS SUPPORTING A BROAD MESOSCYCLONE. GIVEN THE ELEVATED NATURE OF THE CELLS...HAIL WILL BE THE PRIMARY CONCERN. FOR NOW THERE HAVE BEEN NO REPORTS AND WE WILL CONTINUE WITH SIG. WEATHER ALERTS UNTIL THE TRENDS CHANGE. THUNDERSTORMS WERE INCREASING AGAIN IN SOUTHEAST OKLAHOMA FROM LATIMER COUNTY TO CHOCTAW COUNTY. THIS ACTIVITY IS AT THE BACK EDGE OF THE DEEPER MOISTURE BUT AHEAD OF THE SURFACE DRY LINE AS THE UPWARD MOTION INCREASE IN THIS AREA. THESE STORMS ARE CLOSER TO BEING SURFACE BASED. GIVEN THE IMPRESSIVE WIND FIELDS IN PLACE THE CELLS WILL TAKE ON SUPERCELL CHARACTERISTICS. THUNDERSTORMS WERE ALSO INCREASING FROM OSAGE COUNTY SOUTH INTO OKFUSKEE COUNTY. THESE STORMS ARE ALSO CLOSER TO BEING SURFACED BASED AND HAVE BOTH A WIND AND HAIL THREAT. DEEP LAYER SHEAR IS LITTLE WEAKER WITH THESE CELLS AND THEY MAY BE A MIXED MODE OF MULTICELLS AND OR TRANSITORY SUPERCELLS. THE DRYLINE WILL BE NEARLY STATIONARY...UNTIL IT BEGINS TO BE FORCED EAST BY THE COLD FRONT IN A COUPLE MORE HOURS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 915 PM CST MON MAR 21 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 901 PM CST MON MAR 21 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA....SOUTHEAST OKLAHOMA. ONSET....NOW...ENDING AROUND 1AM. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...ALL OF EAASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...NOW...ENDING AROUND 3AM. DISCUSSION... TWO BROKEN LINES OF THUNDERSTORMS ARE MOVING ACROSS THE TULSA FORECAST AREA. THE STORMS ARE BEING SUPPORTED BY VERY WEAK INSTABILITY BUT SIGNIFICANT UPWARD MOTION FROM A STRONG SYSTEM MOVING ACROSS OKLAHOMA. WIND FIELD RANGE FROM STRONG TO VERY STRONG ACROSS THE REGION. THE WIND PROFILES SUPPORT STORM ROTATION...ESPECIALLY IN SOUTHEAST OKLAHOMA WHERE SOME POTENTIAL STILL EXISTS FOR A TORNADO. OTHERWISE ANY ESTABLISHED STORM WILL HAVE A SEVERE THREAT. THE ACTIVITY WILL SLOWLY SHIFT EAST TONIGHT WITH THE THREAT FOR SEVERE WEATHER BEGINNING TO DIMINISH AFTER 1AM. THE LOW CENTER...DRY LINE AND COLD FRONT WILL ONLY SLOWLY MAKE PROGRESS EAST AND WILL NOT BE CLEAR OF THE AREA BY MORNING...SO SOME THUNDERSTORMS MAY PERSIST IN PARTS OF EASTERN OKLAHOMA AND WESTERN ARKANSAS INTO THE EARLY MORNING HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT OVERNIGHT AND BE READY FOR SHORT NOTICE ACTIVATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE JUST NORTH OF THE AREA WEDNESDAY NIGHT INTO THURSDAY WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. BETTER PRECIPITATION CHANCES RETURN BY SATURDAY AS A STRONG UPPER LEVEL TROUGH MOVES INTO THE SOUTHERN PLAINS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CST MON MAR 21 2005
OKZ054-220315-
OSAGE OK-
817 PM CST MON MAR 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WESTERN OSAGE
AT 817 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF FAIRFAX...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...FAIRFAX...
BURBANK...APPERSON...WEBB CITY...PEARSONIA...FORAKER AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
835 PM CST MON MAR 21 2005
ARZ001-010-019-220330-
BENTON AR-CRAWFORD AR-WASHINGTON AR-
835 PM CST MON MAR 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON...WASHINGTON AND CRAWFORD
AT 835 PM CST...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
JUST ENTERING WESTERN BENTON...WASHINGTON AND CRAWFORD COUNTIES
FROM NORTHEASTERN OKLAHOMA. THESE THUNDERSTORMS WERE MOVING EAST
ABOUT 20 MILES AN HOUR. AS THEY PASS THROUGH BENTON WASHINGTON AND
CRAWFORD COUNTIES BETWEEN 845 PM AND 945 PM HAIL UP TO ONE HALF
INCH IN DIAMETER CAN BE EXPECTED AT A FEW LOCATIONS.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
837 PM CST MON MAR 21 2005
OKZ049-053-220330-
CHOCTAW OK-PUSHMATAHA OK-
837 PM CST MON MAR 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CST
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
PUSHMATAHA AND CHOCTAW
AT 837 PM CST...DOPPLER RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KOSOMA TO 13 MILES
SOUTHWEST OF GAY...MOVING NORTHEAST AT 30 MPH.
RELATIVELY SMALL AREAS ACROSS PUSHMATAHA AND CHOCTAW COUNTIES WILL BE
AFFECTED BY THE MOST INTENSE PORTIONS OF THESE STORMS THROUGH 930 PM
CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
918 PM CST MON MAR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 1 N BRISTOW 35.85N 96.39W
03/21/2005 0.88 INCH CREEK OK EMERGENCY MNGR
MILE MARKER 200 ON TURNER TURNPIKE.
&&
JDSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
919 PM CST MON MAR 21 2005
OKZ060-064-220415-
CREEK OK-TULSA OK-
919 PM CST MON MAR 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
TULSA AND CREEK
AT 919 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES SOUTHWEST OF SAND SPRINGS TO SLICK...
MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...GRAY...TULSA...SAND SPRINGS...BIXBY...JENKS...
OWASSO...GLENPOOL...SPERRY...COLLINSVILLE...BROKEN ARROW...SLICK...
MOUNDS...KIEFER...KELLYVILLE AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS
UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
921 PM CST MON MAR 21 2005
ARZ010-220415-
WASHINGTON AR-
921 PM CST MON MAR 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
WASHINGTON
AT 921 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
5 MILES SOUTH OF STRICKLER...MOVING NORTHEAST AT 25 MPH.
WEST FORK SULPHUR CITY AND ELKINS ARE IN THE PATH OF THIS STORM.
THIS STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL.The Western Arkansas radar (KSRX), 71 km away, was scanning. The volume nearest the first event began at 03:46 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439966, 5439967.